Alert archive / Missouri / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 56, NWS Kansas City, MO

May 27, 2004Cass County, Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at May 27, 2004, 6:22 PM CDT for Cass County, Missouri. It was in force for 53 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 27, 2004, 6:22 PM CDT (23:22 UTC)
Expired
May 27, 2004, 7:15 PM CDT
In force
53 min
Issued by
NWS Kansas City, MO
Area
Counties, with a storm outline in the text

County Cass County, MO

The radar

The Pleasant Hill radar (KEAX), 25 km from the middle of the area, began a volume at 23:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 27, 6:23 PM CDTHAIL 1Belton, MO
May 27, 6:23 PM CDTHAIL 1Belton, MO
May 27, 6:30 PM CDTHAIL 1Raymore, MO
May 27, 6:30 PM CDTHAIL 1Raymore, MO
May 27, 6:45 PM CDTTSTM WND DMG4 S Belton, MOSIDING DAMAGED ON HOUSE...LARGE TREE LIMBS DOWN...LARGE SATELLITE DISH MANGLED...2 BY 4 SUPPORTING BIRD HOUSE SNAPPED...BETWEEN 210 AND 211 BLOCK OF HIGHWAY Y.
May 27, 6:45 PM CDTTSTM WND DMG4 S Belton, MOSIDING DAMAGED ON HOUSE...LARGE TREE LIMBS DOWN...LARGE SATELLITE DISH MANGLED...2 BY 4 SUPPORTING BIRD HOUSE SNAPPED...BETWEEN 210 AND 211 BLOCK OF HIGHWAY Y.
May 27, 7:02 PM CDTHAIL 0.88Peculiar, MO
May 27, 7:02 PM CDTHAIL 0.88Peculiar, MO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 11.4 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2004-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 56 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2004-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 237 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
56 J/kg
Mixed-layer CIN
-497 J/kg
Mixed-layer LCL
1418 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
237 m²/s²
0-3 km storm-relative helicity
331 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

478 
WUUS53 KEAX 272322
SVREAX
MOC037-280015-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
622 PM CDT THU MAY 27 2004

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CASS COUNTY IN WEST CENTRAL MISSOURI

* UNTIL 715 PM CDT

* AT 621 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
  THUNDERSTORM PRODUCING PENNY SIZE HAIL.  THIS STORM WAS LOCATED
  NEAR BELTON...OR ABOUT 15 MILES EAST OF OLATHE...AND MOVING
  SOUTHEAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
   RAYMORE BY 645 PM CDT.
   PECULIAR BY 700 PM CDT.
   HARRISONVILLE BY 715 PM CDT.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO
GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

REPORT SEVERE WEATHER TO THE NEAREST EMERGENCY MANAGEMENT OR LAW
ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE OFFICE IN PLEASANT HILL.

LAT...LON 3848 9435 3848 9461 3883 9460 3883 9460
      3882 9413 3866 9414 3858 9413 3856 9408
      3845 9408 3845 9408 3844 9421

$$


PC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 3:31 PM CDT, 2 hours 51 minutes earlier.

Area forecast discussion, May 27, 3:31 PM CDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
331 PM CDT THU MAY 27 2004

.DISCUSSION...

FOR THE REMAINDER OF THE LATE AFTERNOON AND OVERNIGHT HOURS...A
SHORT WAVE MOVING THROUGH NEBRASKA AND KANSAS..AS SEEN ON WATER
VAPOR IMAGERY...HAS QUICKLY ERODED THE CAP THAT WAS IN PLACE OVER
SOUTHERN IOWA AND NORTHERN MISSOURI. THIS HAS HELP THE COLD FRONT
SWEEP SOUTHEAST INTO NORTHERN MISSOURI THIS AFTERNOON. AS THE
THUNDERSTORMS TRACK SOUTHEAST THEY WILL TAP THE 70+ SURFACE DEW
POINTS...PROVIDING AMPLE ENERGY FOR FUELING THE STORMS. A WARM
FRONT...MOVING NORTH THROUGH CENTRAL MISSOURI...SHOULD INHIBIT MOST
OF THE STORM ACTIVITY AS IT MOVES SOUTH OF A LINE FROM SOUTHERN
KANSAS CITY TO WARRENSBURG TO SEDALIA. THIS IS BACKED UP BY THE
LARGE CAP ON THE 18Z SOUNDING OUT OF SPRINGFIELD. HENCE...THE SEVERE
THUNDERSTORM WATCH FOR AREAS ALONG AND NORTH OF STATE HIGHWAY 50
TILL 9 PM.

WITH THE HIGH PRECIPITABLE WATER VALUES ASSOCIATED WITH THESE
SURFACE BASED STORMS...HEAVY RAIN WILL BE A PROBLEM WITH ANY
CONVECTION THAT PERSISTS INTO THE OVERNIGHT HOURS. THEREFORE...A
FLOOD WATCH IS IN AFFECT FOR AREAS ALONG AND EAST OF A LINE FROM
BETHANY TO OAK GROVE TO CLINTON. STORMS TO THE WEST OF THIS LINE
SHOULD BE BRIEF ENOUGH AND LIMITED ENOUGH THAT FLOODING SHOULD NOT
BE A PROBLEM.

FOR FRIDAY...THE DRY AIR BEHIND TODAYS FRONT SHOULD GIVE US A
REPRIEVE  FROM THE THUNDERSTORM ACTIVITY THAT WE HAVE HAD OF LATE.
TEMPS ARE EXPECTED TO BOUND BACK INTO THE 80S FOR MOST LOCATIONS

FOR THE HOLIDAY WEEKEND...SEVERE THUNDERSTORMS AND HEAVY RAIN ARE
STILL THREATENING. THE GFS AND ETA MODELS ARE DISPLAYING A HIGH
AMOUNT AGREEMENT WITH RESPECT TO THE UPPER LEVEL TROUGH AND SURFACE
FRONTAL FEATURES. THE WESTERLY UNDER CUTTING A GULF OF ALASKA LOW
ARE PROGGED TO TURN THE TROUGH...THAT IS MOVING INTO THE WEST
COAST...INTO MORE OF A CUTOFF LOW BY THE TIME IT MOVES ACROSS THE
ROCKIES AND INTO THE UPPER MIDWEST.

WITH REGARDS TO SATURDAYS WEATHER POTENTIAL...THE WARM FRONT THAT
HAD BEEN FORECAST TO LIFT NORTH SATURDAY...AND ACT AS A FOCUS FOR
SEVERE WEATHER...HAS BEEN MITIGATE IN THE LATEST MODEL RUNS. BOTH
THE GFS AND ETA PLACE MORE EMPHASIS ON THE NORTHERN STREAM WAVE THAT
DEFINES THE COLD FRONT THAT WILL BE DRAPED TO OUR EAST ACROSS
NEBRASKA AND KANSAS...RATHER THAN THE SOUTHERN STREAM FEATURES THAT
WOULD DEFINE A WEAK WARM FRONT THAT IS EXPECTED TO MOVE NORTH
THROUGH MISSOURI. THE LIMITING FACTOR FOR THE MODELS LOOKS TO BE A
LACK OF MID LEVEL MOISTURE AT THIS TIME. HOWEVER...WITH AFTERNOON
CAPES PROGGED TO BE IN THE 3500-4500 J/KG RANGE...HILICITIES RUNNING
AROUND 200-300 M2/S2...AND MID LEVEL LAPSE RATES FROM 7-8
C/KM...THOUGHTS ARE THAT SEVERE WEATHER IS STILL A GOOD BET. THE
TIMING FOR THE ACTIVE CONVECTION LOOKS BEST FOR THE LATE AFTERNOON
AND EARLY EVENING HOURS.

ON SUNDAY...THE MODELS CONTINUE TO AGREE THAT THE COLD FRONT WILL BE
DRAGGED THROUGH EAST KANSAS AND NORTHERN MISSOURI...BUT THEY HAVE
SPEED UP ITS MOVEMENT BY SWINGING IT THROUGH THE FORECAST AREA BY
THE LATE AFTERNOON HOURS. FOR THIS REASON I HAVE INTRODUCED LIKELY
POPS FOR THE LAST HALF OF THE DAYLIGHT HOURS SUNDAY WHEN THE BEST
AFTERNOON HEATING AND SYNOPTIC LEVEL FORCING SHOULD START THE
CONVECTIVE ACTIVITY.

CUTTER

&&

.PREVIOUS DISCUSSION...

911 AM...
HAVE CANCELLED THE FLASH FLOOD WATCH FOR THIS MORNING. ADDITIONAL
THUNDERSTORMS CONTAINING HEAVY RAIN ARE NOT EXPECTED THROUGH THE
REMAINDER OF THE MORNING.

NRR

340 AM THU...
CONCERN CONTINUES TO BE THE THREAT OF CONVECTION THE NEXT FEW DAYS
WITH HEAVY RAIN ALSO A POSSIBLE CONCERN THIS MORNING. SURFACE
ANALYSIS INDICATES A ILL DEFINED STATIONARY FRONT FROM EXTREME
SOUTHEAST KANSAS TO SOUTHERN MISSOURI. SHORTWAVE EMBEDDED IN FAST
ZONAL FLOW IN COMBINATION WITH ISENTROPIC LIFT ON THE 305-310K
SURFACE WAS TRIGGERING A NARROW BAND OF THUNDERSTORMS FROM WEST
CENTRAL MISSOURI. RUC AND MESOETA SUGGEST THAT THE ISENTROPIC LIFT
WILL SHIFT NORTHEAST AND WEAKEN THIS MORNING...GRADUALLY ENDING THE
THREAT OF THUNDERSTORMS BY LATE MORNING. WILL MAINTAIN THE FLOOD
WATCH FOR THE SOUTHEAST COUNTIES...ALTHOUGH THE THREAT OF FLASH
FLOODING IS DIMINISHING. CONSIDERED FLASH FLOOD WATCH FOR PORTIONS
OF THE I-70 CORRIDOR THIS MORNING...BUT EXPECT ANY FLASH FLOODING TO
BE ISOLATED.

ANOTHER CONCERN IS THIS AFTERNOON AS A WEAK BOUNDARY PUSHES ACROSS
THE SOUTHEAST ONE HALF OF THE CWA. MESOETA SHOWS CAP BUILDING INTO
THE CWA THIS MORNING BUT WEAKENING THIS AFTERNOON. MESOETA PUSHES
THE FRONT TO THE I-35 CORRIDOR BY NOON AND INTO THE SOUTHEAST ZONES
THIS AFTERNOON. WITH STRONG INSTABILITY AND STRONG SFC-6KM
SHEAR...EXPECT THUNDERSTORMS TO DEVELOP ALONG THE FRONT. DUE TO WEAK
CONVERGENCE ALONG THE FRONT EXPECT ONLY SCATTERED DEVELOPMENT.
PRIMARY THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. THE THREAT OF
TORNADOES IS LOW AS SHEAR UNIDIRECTIONAL.

THE THREAT OF CONVECTION WILL DIMINISH BY THIS EVENING AS A WEAK
BOUNDARY PUSHES INTO SOUTHERN MISSOURI. THE WEAK UPPER LOW ACROSS
SOUTHERN ARIZONA AND NW MEXICO IS EXPECTED TO PASS SOUTH OF THE CWA
ON FRIDAY AS PER THE ETA AND GFS...THUS WILL ONLY RETAIN A SLIGHT
CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE EXTREME SOUTHERN
PORTION OF THE CWA.

BY SATURDAY AFTERNOON...THE WARM FRONT SHIFTS INTO NORTHERN
MISSOURI. MESOETA/GFS BOTH INDICATE A WEAK SHORTWAVE EJECTING
NORTHEAST FROM THE WESTERN US UPPER TROUGH. CONFIDENCE IS NOT HIGH
WITH THIS FEATURE. HOWEVER...THIS FEATURE MAY TRIGGER THUNDERSTORMS
ACROSS THE CWA SATURDAY AFTERNOON. ALTHOUGH SFC-6KM SHEAR PROFILE
ONLY AROUND 30 KTS...THERE IS GOOD DIRECTIONAL SHEAR PRESENT WITH
CAPES AROUND 3000 J/KG. IF ANY THUNDERSTORMS DO DEVELOP...THEY MAY
BECOME SEVERE WITH LARGE HAIL...DAMAGING WINDS AND ISOLATED
TORNADOES.

MODELS NOW QUICKER WITH THE MOVEMENT OF THE UPPER TROUGH INTO THE
CENTRAL PLAINS. THIS APPEARS REASONABLE GIVEN THE UPPER TROUGH
APPROACHING THE PACIFIC NORTHWEST. MODELS SIMILAR IN DEPICTING A
SURFACE LOW IN CENTRAL KANSAS BY MIDNIGHT SATURDAY NIGHT WITH A COLD
FRONT EXTENDING NORTH OF THE LOW...WITH A DRY LINE EXTENDING SOUTH
INTO WESTERN OKLAHOMA. THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD
OF THESE FEATURES IN KANSAS SATURDAY AFTERNOON...THEN SHIFT INTO THE
CWA SATURDAY NIGHT. MODERATE INSTABILITY AND INCREASING SHEAR
SUGGEST THE POTENTIAL FOR LARGE HAIL AND DAMAGING WINDS. DESPITE
NOCTURNAL COOLING...TORNADOES MAY STILL BE POSSIBLE.

EARLY SUNDAY...THE COLD FRONT IS EXPECTED TO MOVE ACROSS THE CWA
DURING THE DAY ON SUNDAY WITH THE SHEAR PROFILE BECOMING MORE
UNIDIRECTIONAL. AS A RESULT...A SQUALL LINE WILL LIKELY DEVELOP
ALONG THE FRONT WITH THE PRIMARY THREAT BEING LARGE HAIL AND
DAMAGING WINDS.

DUE TO THE QUICKER MOVEMENT OF THE UPPER TROUGH...HAVE CUT
PRECIPITATION CHANCES SUNDAY NIGHT AND MONDAY.

DB

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...SEVERE THUNDERSTORM WATCH 308 TILL 6 PM FOR COUNTIES ALONG AND
NORTH OF A LINE FROM MARYVILLE TO BETHANY TO TRENTON TO KIRKSVILLE.
...SEVERE THUNDERSTORM WATCH 310 TILL 9 PM FOR COUNTIES SOUTH OF A
LINE FROM MARYVILLE TO BETHANY TO TRENTON TO KIRKSVILLE...AND NORTH
OF MISSOURI HIGHWAY 50.
...FLOOD WATCH FROM 400 PM CDT THURSDAY UNTIL MIDNIGHT FRIDAY FOR
ZONES MOZ005>008...MOZ014>017...MOZ022>025...MOZ030>033...
MOZ038>040... MOZ044>046...MOZ054.
Hazardous weather outlook, May 27, 12:45 PM CDT, 5 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1245 PM CDT THU MAY 27 2004

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-281100-

...SEVERE THUNDERSTORMS AND FLOODING ARE POSSIBLE THIS AFTERNOON AND
THIS EVENING ACROSS PORTIONS OF THE OUTLOOK AREA...

...SIGNIFICANT SEVERE WEATHER POSSIBLE SATURDAY AFTERNOON THROUGH
SUNDAY WITH LARGE HAIL AND DAMAGING WINDS. A FEW TORNADOES ARE ALSO
POSSIBLE SATURDAY AFTERNOON AND SATURDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A WEAK COLD FRONT WILL SINK SOUTHEAST ACROSS THE OUTLOOK AREA THIS
AFTERNOON. AS THE FRONT CONTINUES TO MOVE SOUTHEAST THIS
AFTERNOON...A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE...MAINLY EAST
OF A LINE FROM MARYVILLE TO WARRENSBURG TO CLINTON. THE PRIMARY
THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. ALTHOUGH THE POTENTIAL
APPEARS LOW AT THIS TIME...THE THREAT OF AN ISOLATED TORNADO CANNOT
BE RULED OUT. ADDITIONALLY...THE HEAVY RAIN FROM THESE STORMS COULD
PRODUCE FLASH FLOODING PROBLEMS THROUGH MIDNIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ON SATURDAY...A WARM FRONT WILL MOVE RAPIDLY NORTH ACROSS MISSOURI AS
A STRONG UPPER LEVEL STORM SYSTEM MOVES INTO THE ROCKY MOUNTAIN
REGION. ALTHOUGH WIDESPREAD THUNDERSTORM ACTIVITY IS NOT EXPECTED...A
FEW SEVERE THUNDERSTORMS MAY DEVELOP DURING THE AFTERNOON AND EVENING
HOURS. THE PRIMARY THREATS WILL BE LARGE HAIL AND DAMAGING WINDS.
ISOLATED TORNADOES ARE ALSO POSSIBLE.

AS A STRONG UPPER LEVEL STORM SYSTEM MOVES INTO THE CENTRAL PLAINS
SATURDAY NIGHT AND SUNDAY...A COLD FRONT WILL MOVE INTO EASTERN
KANSAS AND WESTERN MISSOURI BY LATE SUNDAY MORNING. A WARM AND MOIST
UNSTABLE AIRMASS WILL BE IN PLACE IN ADVANCE OF THE FRONT...WHICH
WILL LEAD TO THE DEVELOPMENT OF THUNDERSTORMS ACROSS KANSAS SATURDAY
AFTERNOON. THESE STORMS WILL LIKELY MOVE EAST INTO MISSOURI AFTER
MIDNIGHT. THE PRIMARY THREATS WILL BE LARGE HAIL...DAMAGING WINDS AND
ISOLATED TORNADOES.

AS THE FRONT ENTERS THE OUTLOOK AREA ON SUNDAY...A LINE OF
THUNDERSTORMS MAY DEVELOP ALONG THE FRONT WITH THE PRIMARY THREATS
BEING LARGE HAIL AND DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAYBE NEEDED THIS AFTERNOON SOUTHEAST OF A LINE
FROM MARYVILLE TO WARRENSBURG TO CLINTON. SPOTTER ACTIVATION MAY BE
NEEDED AGAIN SATURDAY AFTERNOON AND WILL LIKELY BE NEEDED SATURDAY
NIGHT AND SUNDAY.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE
INFORMATION...IS AVAILABLE ON THE WEB AT (LOWER CASE)
HTTP://WWW.CRH.NOAA.GOV/EAX OR HTTP://WEATHER.GOV.

CUTTER

In the hours before

Local storm report, May 27, 4:40 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
440 PM CDT THU MAY 27 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0435 PM     HAIL             5 ESE BEVIER            39.72N 92.47W
05/27/2004  0.75 INCH        MACON              MO   TRAINED SPOTTER

&&

MJM
Local storm report, May 27, 5:00 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
500 PM CDT THU MAY 27 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0440 PM     HAIL             MACON                   39.74N 92.47W
05/27/2004  0.88 INCH        MACON              MO   TRAINED SPOTTER

0440 PM     HAIL             NEW CAMBRIA             39.78N 92.75W
05/27/2004  1.00 INCH        MACON              MO   TRAINED SPOTTER

&&

NRR
Special weather statement, May 27, 5:21 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
521 PM CDT THU MAY 27 2004

MOZ002>008-015>017-272320-
ADAIR MO-GENTRY MO-GRUNDY MO-HARRISON MO-MERCER MO-NODAWAY MO-
PUTNAM MO-SCHUYLER MO-SULLIVAN MO-WORTH MO-
521 PM CDT THU MAY 27 2004

SEVERE THUNDERSTORM WATCH NUMBER 308 HAS BEEN CANCELLED AS OF 521 PM
CDT THURSDAY AFTERNOON. COUNTIES NO LONGER UNDER THIS SEVERE
THUNDERSTORM WATCH INCLUDE...

IN MISSOURI:

ADAIR...GENTRY...GRUNDY...HARRISON...MERCER...NODAWAY...PUTNAM...
SCHUYLER...SULLIVAN AND WORTH.

THE THREAT FOR WIDESPREAD SEVERE WEATHER HAS DIMINISHED ACROSS THE
AREA.

CUTTER
Local storm report, May 27, 5:24 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
524 PM CDT THU MAY 27 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0519 PM     HAIL             MOBERLY                 39.42N 92.44W
05/27/2004  1.75 INCH        RANDOLPH           MO   TRAINED SPOTTER

&&

NRR
Local storm report, May 27, 5:45 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
545 PM CDT THU MAY 27 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0439 PM     HAIL             BYNUMVILLE              39.62N 92.83W
05/27/2004  1.25 INCH        CHARITON           MO   LAW ENFORCEMENT

&&

NRR
Special weather statement, May 27, 5:53 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
553 PM CDT THU MAY 27 2004

KSZ025-102-103-MOZ011>014-020>025-280200-
ANDREW MO-ATCHISON KS-BUCHANAN MO-CALDWELL MO-CLINTON MO-DAVIESS MO-
DE KALB MO-DONIPHAN KS-HOLT MO-LEAVENWORTH KS-LINN MO-LIVINGSTON MO-
MACON MO-
553 PM CDT THU MAY 27 2004

SEVERE THUNDERSTORM WATCH NUMBER 310 HAS BEEN CANCELLED FOR THE
FOLLOWING COUNTIES...

IN MISSOURI:

ANDREW...BUCHANAN...CALDWELL...CLINTON...DAVIESS...DE KALB...HOLT...
LINN...LIVINGSTON AND MACON.

IN KANSAS:

ATCHISON...DONIPHAN AND LEAVENWORTH.

SOME CITIES NO LONGER INCLUDED IN THIS SEVERE THUNDERSTORM WATCH ARE
ATCHISON...CHILLICOTHE AND ST JOSEPH.

KSZ104-105-MOZ028>033-037>040-044>046-280200-
CARROLL MO-CHARITON MO-CLAY MO-COOPER MO-HOWARD MO-JACKSON MO-
JOHNSON MO-JOHNSON KS-LAFAYETTE MO-PETTIS MO-PLATTE MO-RANDOLPH MO-
RAY MO-SALINE MO-WYANDOTTE KS-
553 PM CDT THU MAY 27 2004

SEVERE THUNDERSTORM WATCH NUMBER 310 REMAINS IN EFFECT UNTIL 900 PM
CDT THURSDAY EVENING...FOR THE FOLLOWING COUNTIES...

IN MISSOURI:

CARROLL...CHARITON...CLAY...COOPER...HOWARD...JACKSON...JOHNSON...
LAFAYETTE...PETTIS...PLATTE...RANDOLPH...RAY AND SALINE.

IN KANSAS:

JOHNSON AND WYANDOTTE.

SOME CITIES IN THIS SEVERE THUNDERSTORM WATCH INCLUDE BOONVILLE...
KANSAS CITY...MARSHALL...MOBERLY...OLATHE...SEDALIA AND WARRENSBURG.

CUTTER

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 9:11 PM CDTTornado WarningEAXBates49 min
May 26, 9:59 PM CDTTornado WarningEAXBates31 min
May 27, 1:08 PM CDTSevere Thunderstorm WarningEAXNodaway52 min
May 27, 1:29 PM CDTSevere Thunderstorm WarningEAXWorth61 min
May 27, 1:42 PM CDTTornado WarningEAXWorth48 min
May 27, 1:58 PM CDTTornado WarningEAXGentry47 min
May 27, 2:03 PM CDTTornado WarningEAXHarrison57 min
May 27, 2:41 PM CDTTornado WarningEAXDaviess, Grundy49 min
May 27, 3:14 PM CDTTornado WarningEAXLinn, Livingston61 min
May 27, 3:32 PM CDTSevere Thunderstorm WarningEAXAndrew43 min
May 27, 3:45 PM CDTTornado WarningEAXBuchanan60 min
May 27, 3:46 PM CDTTornado WarningEAXBuchanan59 min
May 27, 4:05 PM CDTTornado WarningEAXClinton55 min
May 27, 4:08 PM CDTSevere Thunderstorm WarningEAXChariton, Macon67 min
May 27, 4:28 PM CDTFlash Flood WarningEAXLinn6 hr
May 27, 4:34 PM CDTSevere Thunderstorm WarningEAXRandolph56 min
May 27, 4:45 PM CDTFlash Flood WarningEAXMacon6 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.